Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Is it safe to take mirtazapine for anxiety and depression?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2759 Questions
Question

does mitazapine help with anxiety and depression
Posted Fri, 25 Jan 2013 in Anxiety and Stress
 
 
Answered by Dr. Srikanth Reddy 2 hours later
Hello,
Thanks for choosing health care magic for posting your query.
Yes! Mirtazapine is a good drug for anxiety and depression.
It belongs to the noradrenergic and specific serotonergic antidepressant (NaSSA) group and is available in the dose range of 7.5 mg to 30 mg.
All the available antidepressants are more or less almost equal in efficacy.
The benefit of Mirtazapine is its sedative nature and is useful if the person has disturbed sleep as well. Its a good property as mostly persons with depression also have sleep disturbance. Weight gain and derangement in lipid parameters are the two most common side-effects of mirtazapine.
Hope I am able to answer your concerns.
I would be happy to help you, if you have any further queries.
If not, the you can close the discussion and rate and review the answer if possible.
Wish you a good health.
Above answer was peer-reviewed by
 
Follow-up: Is it safe to take mirtazapine for anxiety and depression? 2 days later

hi have been on 30 mgs of mirtazapine a day since the 1st of XXXXXXX 2013 notice some relaxing of symptoms but went for a walk today felt a few anxious symptoms eye twitching an zaps in my head and chest was getting these before but they felt more severe today will this subside or is this XXXXXXX side effect.?
 
 
Answered by Dr. Srikanth Reddy 2 hours later
Hello,

Thanks for your follow up question.

You have anxiety disorder and you will worry more about the routine symptoms than you actually need to. Yes, these symptoms will subside and they are not serious. Mirtazapine takes time to show its effect and the effect mostly starts after 2 wks. Hence you shouldn't bother much and keep taking medication as of now.

For occasional increase in anxiety symptoms, you can also take Clonazepam 0.25 mg when needed.
But before starting on this medication, you need to get it prescribed by your doctor.


Hope I have answered your query. I will be more than happy to help you if you need any further clarifications. In case you don’t need any further clarifications, you can close the discussion and rate the answer.

Wish you a good health!
Above answer was peer-reviewed by
 
Follow-up: Is it safe to take mirtazapine for anxiety and depression? 26 minutes later

thank you for that, i am a worrier by nature and always read up on the side effects which are the negative but feel the mirtazapine is biting into the symptoms and i want them to work as i have suffered by not addressing this situation properly, one more query i do have average blood pressure it came out a 139 over 85 in an average test recently but cholesterol levels were 6.2 although most of that figure contained the good stuff, what would you advise to keep both under control whilst taking the mirtazapine.
thanks XXXXXXX
 
 
Answered by Dr. Srikanth Reddy 12 hours later
Hello XXXXXXX
Thanks for your concern about your health.

A Blood Pressure of 139/85 at the age of 54 is not a worry. Coming to your cholesterol levels, I am sorry but I am not able to understand the value of 6.2. A total cholesterol level less than 200 is desirable and above 240 is something we should be really worried about.

Irrespective of your cholesterol levels, a good diet and regular exercise will always help you at the age of 54 yrs to continue to stay healthy. Eat lots of fresh vegetables and fruit and avoid taking fat diet. Eat early and sleep well. Spend quality time with your hobbies and don't forget to exercise.
Hope I am able to solve your concerns.

You can close the discussion and rate the answer and write a review if possible!

Dr. Srikanth Reddy
Above answer was peer-reviewed by
 
Follow-up: Is it safe to take mirtazapine for anxiety and depression? 29 hours later

hi XXXXXXX again just wondering how long does mirtazipine take to get into your system as i am 6 days in, on 30 mgs and the cold XXXXXXX is still with me anxiety very high i got some 2mg diazepam to relieve symptoms but its not working that well?
 
 
Answered by Dr. Srikanth Reddy 4 hours later
Hello XXXXXXX
Mirtazipine effect starts appearing by 2 wks but it may take time in a few individuals. Clonazepam and diazepam are benzodiazepines and have a good effect on anxiety. If not showing improvement with 2 mg, you may ask your psychiatrist to increase the dose to 5mg at least. Lastly even propranolol is a good drug and can be tried for anxiety.
Also try augmenting your treatment with cognitive behavioural therapy. Some experienced psychiatrist may help you with it.

Hope I have answered your query. I will be more than happy to help you if you need any further clarifications. In case you don’t need any further clarifications, you can close the discussion and rate the answer.

Wish you a good health!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor